Florida, 2014Flooding and Damaging Winds in Florida, March 28, 2014
March 28, 2014 · NWS MOB · 15 events in 4 counties and zones
Thunderstorms developed ahead of a strong cold front and produced high winds which caused damage across the western Florida panhandle. Heavy rain also caused flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $166,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed ahead of a strong cold front and produced high winds which caused damage across the western Florida panhandle. Heavy rain also caused flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 28, 3:38 AM CST, 5 hours 17 minutes earlier.
Area forecast discussion, Mar 28, 3:38 AM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
438 AM CDT FRI MAR 28 2014
.SHORT TERM (TODAY AND TONIGHT)...THE COMBINATION OF INCREASED UPPER
LEVEL DIVERGENCE...LOW LEVEL WARM AIR ADVECTION...AND ELEVATED
INSTABILITY...HAS RESULTED IN A LARGE COVERAGE OF SHOWERS AND
THUNDERSTORMS EARLY THIS MORNING. IN ADDITION...A LARGE AREA OF
CONVECTION IS ALSO NOTED OVER CENTRAL AL SOUTHWEST INTO SOUTHWEST
MS. SEVERAL RUNS OF THE HRRR AND THE 00Z NSSL WRF SHOW THIS
CONVECTION ORGANIZING INTO A COMPLEX OF STORMS THAT MOVES SOUTHEAST
THROUGH OUR AREA LATER THIS MORNING HOURS. IN FACT...THESE HI-RES
MODELS ARE INDICATING ENOUGH OF A COLD POOL DEVELOPING TO RESULT IN
BOWING STRUCTURES ALONG THE LEADING EDGE OF THE COMPLEX. WHILE
REGIONAL RADAR DOES NOT YET SHOW THIS CONSOLIDATION...THE GLOBAL
MODELS INDICATE THE BEST UPPER LEVEL DIVERGENCE (INITIALIZED WHERE
THE CONVECTION IS) WILL SHIFT SOUTH AND EAST AS THE MORNING
PROGRESSES. THEREFORE...WE WILL MAINTAIN CATEGORICAL RAIN CHANCES
(80-90%) FROM AFTER SUNRISE THROUGH MIDDAY. WHILE THE BOWING
STRUCTURES DO INDICATE THE POTENTIAL FOR STRONG WINDS...MLCAPES OF
LESS THAN 500 J/KG COMBINED WITH DECREASING DEEP LAYER WIND PROFILES
AS THE PARENT SHORTWAVE OVER THE MIDWEST QUICKLY MOVES TO THE
NORTHEAST...SUGGESTS THE SEVERE THREAT WILL REMAIN ISOLATED AT BEST.
THE PERSISTENT W-SW MID TO UPPER FLOW CONTINUES TO BRING IN STEEPER
MID LEVEL LAPSE RATES (6.5-7.0 C/KM) FROM THE MEXICAN PLATEAU. THESE
LAPSE RATES HAVE RESULTED IN PERIODS OF FREQUENT LIGHTNING AND A FEW
SMALL HAIL SIGNATURES ON RADAR. SMALL HAIL WILL REMAIN POSSIBLE
THROUGH THE MORNING ON AN ISOLATED BASIS.
THE FORECAST FOR THIS AFTERNOON AND EVENING HINGES ON THE EVOLUTION
OF THE CONVECTION THIS MORNING. BASED ON THE ANTICIPATION OF A
COMPLEX OF STORMS MOVING SE THROUGH THE AREA THIS MORNING...A LARGE
STRATIFORM SHIELD OF RAIN COULD AFFECT THE SOUTHERN AND EASTERN
PORTIONS OF THE AREA THIS AFTERNOON...WITH CONDITIONS DRYING OUT
FROM NW-SE THROUGH THE LATE AFTERNOON EARLY EVENING. WE COULD SEE A
LULL IN PRECIP THROUGH THIS TIME FRAME AS WE WAIT FOR THE COLD FRONT
AND NEXT STRONG SHORTWAVE TO MOVE IN FROM THE WEST.
DEEP LAYER FORCING IS FORECAST TO INCREASE LATE THIS EVENING OVER
INLAND SE MS AND SPREAD EASTWARD AFTER MIDNIGHT. GUIDANCE SHOWS MID
LEVEL LAPSE RATES STEEPENING FURTHER...ON THE ORDER OF 7.0-8.0 C/KM.
MLCAPES POTENTIALLY APPROACH 1000 J/KG TOMORROW NIGHT...HOWEVER THE
AMOUNT OF SFC BASED INSTABILITY WILL BE DEPENDENT ON EARLIER
CONVECTION. IN EITHER CASE...A GOOD DEGREE OF ELEVATED INSTABILITY
WILL BE PRESENT. THEREFORE...THE COMPLEX OF STORMS THAT MOVES
THROUGH LATE TONIGHT/EARLY SATURDAY MORNING WILL CARRY THE
POTENTIAL OF LARGE HAIL. AN ISOLATED OCCURRENCE OF DAMAGING WINDS IS
ALSO POSSIBLE...BUT AGAIN WILL DEPEND ON THE AMOUNT OF SFC BASED
INSTABILITY. PRECIPITABLE WATERS AROUND 1.5 INCHES COMBINED WITH
PERIODS OF DEEP CONVECTION WILL CERTAINLY PRODUCE LOCALLY HEAVY
RAINFALL. GIVEN THE UNCERTAINTIES IN CONVECTIVE EVOLUTION
TODAY...CONFIDENCE IS TOO LOW TO ISSUE ANY SORT OF FLOOD WATCH.
MINOR FLOODING IN URBAN AND LOW LYING AREAS IS POSSIBLE ALONG WITH
ISOLATED INSTANCES OF FLASH FLOODING.
WENT LOWER THAN MAV GUIDANCE FOR HIGHS TODAY BASED ON THE ABUNDANT
PRECIP AND CLOUDS. ON THE FLIP SIDE...WENT SLIGHTLY WARMER FOR LOWS.
WILL MAINTAIN THE HIGH RIP CURRENT RISK AND HIGH SURF ADVISORY
THROUGH THIS EVENING AS SURF HEIGHTS OF 4 TO 5 FEET WILL CONTINUE TO
AFFECT THE BEACHES. 34/JFB
.SHORT TERM (SATURDAY THROUGH SUNDAY)...SURFACE HIGH MOVING INTO THE
WESTERN ATLANTIC OCEAN CONTINUES TO BRING A MODERATE TO STRONG
ONSHORE FLOW DUE TO A SURFACE LOW DEEPENING AND MOVING RAPIDLY FROM
EAST TEXAS TO THE CENTRAL OHIO/TENNESSEE VALLEY BY 12Z SATURDAY. A
COLD FRONT WHICH WILL BE ASSOCIATED WITH THAT DEEPENING LOW WILL
STRENGTHEN WHILE PASSING THROUGH OUR REGION SATURDAY MORNING. THESE
FEATURES WILL ACT AS A CONVEYOR BELT BRINGING WATER VAPOR FROM THE
CENTRAL GULF. WINDS ALOFT WILL GENERALLY BE SOUTHWEST ACROSS THE
FORECAST AREA. AS AN UPPER TROUGH MOVES THROUGH OUR REGION FROM THE
PLAINS...IT WILL DEEPEN TO AN EXTREMELY DEEP TROUGH THAT SHOWS A
PROPENSITY TO CLOSE OFF IN THE GFS OUTPUT...AND AS COMPUTED BY THE
EURO...IT ACTUALLY DOES CLOSE OFF BY LATE SATURDAY NIGHT AS IT
CROSSES THE PIEDMONT REGION. THAT WOULD BRING A MORE CERTAIN
PROSPECT OF A CLEAN SWEEP OF CLOUD COVER AND RAIN CHANCES BY
SATURDAY AFTERNOON.
EXPECTING BAND OF CONVECTION TO PASS EAST OF THE REGION CLOSE TO OR
BY SUNRISE OR SHORTLY THEREAFTER. BOTH THE EURO AND GFS SHOW THE 850
MB TROUGH PASSING OUR REGION SO ANY POST-FRONTAL STRATIFORM RAIN
WOULD END WITH CLEARING SKIES AROUND NOON OR SHORTLY THEREAFTER.
MODEL SOUNDINGS SHOW INSTABILITY ELEVATED MOSTLY INLAND. WET BULB
ZEROES WILL PLUMMET FROM AROUND 10000 FEET AROUND SUNRISE TO ABOUT
8000 FEET OVER THE WEST FLORIDA PANHANDLE AND SOUTHERN PORTIONS OF
SOUTH CENTRAL ALABAMA. AT THE SAME TIME THE MODELS COMPUTE LI
INCREASING FROM -4 TO 0 BETWEEN 12 AND 18Z OVER THE SAME REGION.
THIS MEANS A HAIL THREAT FOR OUR REGION IS LINGERING AS A NARROW
WINDOW AS THE MOIST STATIC ENERGY DECREASES AND WET BULB ZERO
DECREASES ALONG WITH THE CONVECTION WITH THE PASSING LINE. SO ALONG
THE SOUTHEAST PORTION OF THE REGION AND POINTS SOUTH...SURFACE BASED
SEVERE CONVECTION IS UNCERTAIN...BUT AGAIN IN THE PRESENCE OF
COUNTERACTING TERMS IN THE EQUATION AND THEIR RESPECTIVE TIMING...WE
CANNOT BE THAT CERTAIN IN THE CLOSING STAGES OF THIS EVENT. THE RISK
OF LOCALIZED FLOODING WILL HAVE ENDED BY SATURDAY MORNING.
AFTER THE RAIN MOVES OUT SATURDAY...A COOL NORTH TO NORTHWEST WIND
WILL SWEEP IN BUT IT IS NOT ASSOCIATED WITH A DEEP TRAJECTORY FROM
ALBERTA. THE TRAJECTORY WOULD BE ORIGINATING MORE FROM THE PLAINS SO
WE WOULD SEE LOWS DROPPING INTO UPPER 30S TO LOWER 40S SATURDAY AND
SUNDAY NIGHTS. A RELATIVELY CLEAR DAY WOULD ENSUE ON SATURDAY WITH
HIGHS IN THE LOWER AND MID 70S...AND HIGHS IN THE LOWER 70S SUNDAY.
77/BD
.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)...THE OCCLUDING
BAROCLINIC SYSTEM OVER THE EASTERN UNITED STATES WILL MOVE OFFSHORE
AND DEEPEN OVER THE WESTERN ATLANTIC SUNDAY NIGHT. WHILE ANOTHER
TROUGH DEEPENS OVER THE WESTERN GREAT PLAINS AS A RIDGE BUILDS OVER
OUR REGION AND THE EASTERN UNITED STATES. MONDAY EVENING...THE
SURFACE RIDGE WILL HAVE MOVED SUFFICIENTLY EAST OF OUR AREA TO OPEN
THE GULF UP. AS THE PLAINS SYSTEM GETS DEFLECTED NORTHEAST OVER THE
GREAT LAKES TUESDAY. THE SURFACE RIDGE WILL MOVE JUST OFF THE GEORGIA
COAST BECOMING QUASISTATIONARY AND MAINTAINING ELEVATED RH THROUGH
MIDWEEK KEEPING TEMPS ABOVE SEASONAL. AS THE WEEK PROGRESSES...ZONAL
POTENTIAL ENERGY GETS A CHANCE TO BUILD UP AND CONVERT TO EDDY
KINETIC ENERGY FORMING ANOTHER TROUGH OVER THE PLAINS AROUND EARLY
THURSDAY. EVIDENCE OF A WEAK COLD FRONT MOVING TOWARDS THE FA IS
SHOWN IN THE GFS CALCULATIONS. THIS FRONT IS PROJECTED TO CROSS THE
REGION LATE THURSDAY INTO FRIDAY. THE GFS COMPUTES THE FRONT
SWEEPING THROUGH OUR REGION...UNLIKE THE 12Z RUN WHICH STALLED IT
AND DEVELOPED AN OFFSHORE SURFACE LOW. THE NEW OUTPUT PUTS THE GFS
MORE IN LINE WITH THE ECMWF AND INCREASING OUR CONFIDENCE IN RAIN
CHANCES THURSDAY. GUIDANCE IS IN PRETTY CLOSE PHASE UNTIL THEN...BUT
DISPERSES FURTHER OUT INTO THE EXTENDED PERIODS. 77/BD
&&
.AVIATION (12Z ISSUANCE)...IFR CONDITIONS WITH PERIODS OF CONVECTION
TO AFFECT THE TERMINALS THROUGH THIS MORNING. POTENTIAL INCREASE TO
MVFR CIGS FOR A BRIEF DURATION THIS AFTERNOON WITH STRATIFORM RAIN
LINGERING. IFR CIGS SHOULD BE PREDOMINATE TONIGHT...WITH ANOTHER
ROUND OF CONVECTION AFFECTING THE TERMINALS BETWEEN 06-12Z. THERE IS
A POTENTIAL FOR LARGE HAIL WITH THE LATE NIGHT CONVECTION. 34/JFB
&&
.MARINE...A MODERATE TO STRONG ONSHORE FLOW PERSISTS THIS MORNING.
WINDS HAVE GENERALLY BEEN BELOW ADVISORY LEVELS AND MORE IN THE
15-20 KT RANGE. THEREFORE...HAVE DROPPED THE ADVISORY FOR INSHORE
BAYS/SOUNDS. WILL MAINTAIN THE SMALL CRAFT ADVISORY FOR THE AL/NW FL
GULF WATERS THROUGH MIDDAY AS SEAS UP TO 7 FT WILL PERSIST.
SIGNIFICANT WAVE HEIGHTS TO RANGE FROM 5-6 FT THIS AFTERNOON INTO
TONIGHT. A COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY MORNING
WITH A MODERATE TO STRONG OFFSHORE FLOW DEVELOPING SATURDAY
AFTERNOON AND NIGHT. A SMALL CRAFT ADVISORY MAY BECOME NECESSARY FOR
THIS TIME FRAME. WINDS DIMINISH SUN-MON AS A SFC HIGH MOVES OVER THE
REGION. A MORE PREDOMINATE LIGHT TO MODERATE ONSHORE FLOW DEVELOPS
BY TUESDAY AS THE SFC HIGH MOVES EAST.
PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
GUSTY WINDS...FREQUENT LIGHTNING...AND TORRENTIAL DOWNPOURS CAN BE
EXPECTED THE STRONGER STORMS. THERE IS A POTENTIAL FOR A FEW STORMS
TO PRODUCE LARGE HAIL LATE TONIGHT. 34/JFB
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 73 63 75 44 70 / 90 80 30 00 00
PENSACOLA 71 64 76 48 69 / 90 80 40 05 00
DESTIN 68 66 75 50 68 / 90 70 50 05 00
EVERGREEN 72 62 73 41 71 / 90 80 40 00 00
WAYNESBORO 77 61 72 38 72 / 90 80 20 00 00
CAMDEN 74 60 71 42 70 / 90 80 40 00 00
CRESTVIEW 71 63 76 41 73 / 90 70 50 05 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
HIGH SURF ADVISORY UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
HIGH SURF ADVISORY UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM...
&&Hazardous weather outlook, Mar 28, 4:14 AM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
514 AM CDT FRI MAR 28 2014
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291015-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
514 AM CDT FRI MAR 28 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
THE REGION THIS MORNING THROUGH THE EARLY AFTERNOON. THE RISK FOR
SEVERE WEATHER IS LOW WITH THIS ACTIVITY. HOWEVER...LOCALLY HEAVY
RAINFALL...GUSTY WINDS...AND SMALL HAIL IS POSSIBLE WITH A FEW
STRONGER STORMS.
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE INTO THE REGION
LATE TONIGHT. THE STORMS WILL LIKELY BEGIN AFFECTING PORTIONS OF
INLAND SOUTHWEST MISSISSIPPI BETWEEN 9 PM AND MIDNIGHT...AND MOVING
EAST ACROSS THE REST OF THE REGION AFTER MIDNIGHT. THERE IS A SLIGHT
RISK OF SEVERE WEATHER WITH LARGE HAIL AND LOCALIZED DAMAGING WIND
GUSTS THE PRIMARY THREATS.
RAINFALL TOTALS OF 1 TO 3 INCHES ARE FORECAST THROUGH TONIGHT. MINOR
FLOODING IN URBAN AND LOW LYING AREAS CAN BE EXPECTED AT TIMES AND
WILL MAKE DRIVING CONDITIONS HAZARDOUS. ISOLATED INSTANCES OF FLASH
FLOODING ARE POSSIBLE IN ANY AREAS WHERE STORMS REPEATEDLY MOVE OVER
THE SAME LOCATIONS.
DANGEROUS SURF CONDITIONS PERSIST ACROSS THE BEACHES OF ALABAMA AND
THE WESTERN FLORIDA PANHANDLE THROUGH THIS EVENING. A HIGH SURF
ADVISORY AND A HIGH RIP CURRENT RISK IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES ON SATURDAY.
FREQUENT WIND GUSTS OF 30 MPH ARE POSSIBLE SATURDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN STORM SPOTTERS MAY BE NEEDED TONIGHT.
GMZ630>635-650-655-670-675-291015-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
514 AM CDT FRI MAR 28 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT SHOULD EXERCISE CAUTION OVER AREA BAYS AND SOUNDS TODAY
DUE TO A MODERATE TO STRONG SOUTHEAST WIND. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT FOR THE GULF WATERS THROUGH MIDDAY DUE TO SEAS NEAR
7 FEET.
PERIODS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE MARINE AREA
THROUGH TONIGHT. SOME STRONG STORMS ARE POSSIBLE...CAPABLE OF PRODUCING
GUSTY WINDS...FREQUENT LIGHTNING...LOCALLY HIGH SEAS...AND HEAVY
DOWNPOURS. LARGE HAIL IS POSSIBLE LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A MODERATE TO STRONG OFFSHORE FLOW DEVELOPS SATURDAY AFTERNOON INTO
EARLY SUNDAY IN THE WAKE OF A COLD FRONT. SMALL CRAFT SHOULD EXERCISE
CAUTION DURING THESE TIMES.
In the hours before
Special weather statement, Mar 28, 3:18 AM CST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
418 AM CDT FRI MAR 28 2014
ALZ061>063-281000-
UPPER BALDWIN AL-UPPER MOBILE AL-LOWER MOBILE AL-
418 AM CDT FRI MAR 28 2014
...A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT WESTERN
BALDWIN AND CENTRAL MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH
500 AM CDT...
AT 412 AM CDT...A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN WAS
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF REGIONAL
AIRPORT IN WEST MOBILE TO 3 MILES SOUTHWEST OF ESCATAWPA...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MIDTOWN MOBILE... DOWNTOWN MOBILE... TILLMANS CORNER...
THEODORE... SEMMES... SATSUMA...
SARALAND... PRICHARD...
REGIONAL AIRPORT IN WEST MOBILE...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
&&
Special weather statement, Mar 28, 6:52 AM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
752 AM CDT FRI MAR 28 2014
ALZ052-053-055-056-059-061-062-MSZ075-076-078-079-281330-
CONECUH AL-ESCAMBIA AL-MONROE AL-WASHINGTON AL-STONE MS-PERRY MS-
GREENE MS-UPPER BALDWIN AL-CLARKE AL-UPPER MOBILE AL-GEORGE MS-
752 AM CDT FRI MAR 28 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STONE...SOUTHERN
PERRY...SOUTHERN GREENE AND GEORGE COUNTIES IN SOUTHEAST
MISSISSIPPI...SOUTHWESTERN CONECUH...WESTERN ESCAMBIA...SOUTHERN
MONROE...SOUTHERN WASHINGTON...SOUTHERN CLARKE...NORTHWESTERN BALDWIN
AND NORTHERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 830 AM
CDT...
AT 746 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM MONROEVILLE TO 21 MILES SOUTH OF JACKSON TO 9
MILES WEST OF LEAKESVILLE TO 14 MILES SOUTHWEST OF WIGGINS...AND
MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOWA CHOCTAW RESERVATION... MOVICO...
POARCH CREEK RESERVATION... MOUNT VERNON...
GULFCREST... CITRONELLE... CALVERT...
BUCKS... I65 AND CR 47...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND
WIND GUSTS UP TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS
AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL
THESE STORMS HAVE PASSED.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
&&
Special weather statement, Mar 28, 7:30 AM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
830 AM CDT FRI MAR 28 2014
ALZ055>057-059>064-FLZ001>003-MSZ076-078-079-281430-
BUTLER AL-CONECUH AL-COVINGTON AL-ESCAMBIA AL-MONROE AL-STONE MS-
GREENE MS-INLAND SANTA ROSA FL-INLAND ESCAMBIA FL-UPPER BALDWIN AL-
COASTAL ESCAMBIA FL-LOWER BALDWIN AL-UPPER MOBILE AL-LOWER MOBILE AL-
GEORGE MS-
830 AM CDT FRI MAR 28 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN STONE...
SOUTHEASTERN GREENE AND GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...
SOUTHWESTERN BUTLER...CONECUH...NORTHWESTERN COVINGTON...ESCAMBIA...
SOUTHERN MONROE...BALDWIN AND MOBILE COUNTIES IN SOUTHWEST ALABAMA...
NORTHERN SANTA ROSA AND NORTHERN ESCAMBIA COUNTIES IN NORTHWEST
FLORIDA...THROUGH 930 AM CDT...
AT 828 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF BREWTON TO 4 MILES
SOUTHWEST OF MIDTOWN MOBILE TO 15 MILES SOUTH OF LUCEDALE...AND
MOVING SOUTHEAST AT 35 TO 40 MPH.
* THESE STRONG THUNDERSTORMS WILL BE NEAR...
THEODORE AROUND 840 AM CDT...
BREWTON AROUND 845 AM CDT...
RIVERVIEW AROUND 850 AM CDT...
JAY AROUND 855 AM CDT...
PINE LEVEL AROUND 900 AM CDT...
WHITFIELD AROUND 905 AM CDT...
THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 1 AND 60.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 113.
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
&&
Special weather statement, Mar 28, 8:05 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
905 AM CDT FRI MAR 28 2014
ALZ061-063-281445-
UPPER MOBILE AL-LOWER MOBILE AL-
905 AM CDT FRI MAR 28 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 945 AM CDT...
AT 904 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING
A STRONG THUNDERSTORM THAT WAS LOCATED 8 MILES SOUTHWEST OF REGIONAL
AIRPORT IN WEST MOBILE...OR 12 MILES SOUTHWEST OF SEMMES...AND MOVING
EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MIDTOWN MOBILE... TILLMANS CORNER... THEODORE...
REGIONAL AIRPORT IN WEST MOBILE... I10 AND I65...
BELLE FONTAINE...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 7 AND 28. THIS
INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 5.
THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40 TO
50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. FREQUENT LIGHTNING AND VERY HEAVY RAIN
CAN ALSO BE EXPECTED. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
&&
Event by event
12 thunderstorm wind, 2 flood, 1 high wind. Local standard time, as filed.
Thunderstorm Wind, Santa Rosa
- When
- March 28, 8:55 AM CST to 8:57 AM CST
- Where
- Santa Rosa County, 1 mi SSW of Bagdad
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.587, -87.036
Winds estimated at 60 mph blew a tree limb down on a house.
Thunderstorm Wind, Santa Rosa
- When
- March 28, 8:57 AM CST to 8:59 AM CST
- Where
- Santa Rosa County, Milton
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 30.630, -87.030
Thunderstorm Wind, Okaloosa
- When
- March 28, 9:00 AM CST to 9:02 AM CST
- Where
- Okaloosa County, 1.63 mi S of Ocean City
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 30.407, -86.624
Winds estimated at 80 mph caused damage to fences and a utility shed.
Thunderstorm Wind, Escambia
- When
- March 28, 9:00 AM CST to 9:02 AM CST
- Where
- Escambia County, Pensacola
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 30.420, -87.220
Winds estimated at 60 mph downed tree branches along Gregory street.
Thunderstorm Wind, Santa Rosa
- When
- March 28, 9:36 AM CST to 9:38 AM CST
- Where
- Santa Rosa County, Navarre
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.400, -86.870
Winds estimated at 70 mph blew a roof off a building on Navarre Beach.
Thunderstorm Wind, Santa Rosa
- When
- March 28, 9:36 AM CST to 9:38 AM CST
- Where
- Santa Rosa County, Navarre
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.400, -86.870
Winds estimated at 80 mph blew windows out near Belle Mer Condo.
Thunderstorm Wind, Okaloosa
- When
- March 28, 9:38 AM CST to 9:40 AM CST
- Where
- Okaloosa County, 5 mi SW of Holt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Park/Forest Service
- Coordinates
- 30.669, -86.829
Winds estimated at 58 mph caused power outages south of I-10.
Thunderstorm Wind, Santa Rosa
- When
- March 28, 9:38 AM CST to 9:40 AM CST
- Where
- Santa Rosa County, 0.44 mi WNW of Navarre
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 30.402, -86.877
Winds estimated at 80 mph blew a roof off a building at a strip mall. Numerous cars damaged and power lines down. Hwy 98 closed due to downed power lines.
Flood, Escambia
- When
- March 28, 9:55 AM CST to 11:55 AM CST
- Where
- Escambia County, 3 mi W of Pensacola to 1.5 mi NE of West Pensacola
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.420, -87.270
Heavy rain caused numerous reports of street flooding along Creighton Rd, Mobile highway, E and l St intersection, and Garden St.
Thunderstorm Wind, Okaloosa
- When
- March 28, 10:00 AM CST to 10:02 AM CST
- Where
- Okaloosa County, Mary Esther
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 30.400, -86.670
Winds estimated at 70 mph caused the top part of a Wendys sign to falll down. Trees were downed on Mary Esther Library. A portable building was leaning on a car at harborwalk village and top of harborwalk ampitheater fell down.
Thunderstorm Wind, Okaloosa
- When
- March 28, 10:02 AM CST to 10:04 AM CST
- Where
- Okaloosa County, 1.51 mi ENE of Florosa
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.425, -86.695
Thunderstorm Wind, Okaloosa
- When
- March 28, 10:10 AM CST to 10:12 AM CST
- Where
- Okaloosa County, 1.02 mi SSE of Ocean City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 30.416, -86.616
A trained spotter reported a 60 mph estimated gust in Ft. Walton Beach.
Thunderstorm Wind, Okaloosa
- When
- March 28, 10:25 AM CST to 10:27 AM CST
- Where
- Okaloosa County, (Vps)eglin Afb
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.480, -86.530
High Wind, Coastal Okaloosa
- When
- March 28, 10:34 AM CST to 10:36 AM CST
- Where
- Coastal Okaloosa forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
Flood, Santa Rosa
- When
- March 28, 10:35 AM CST to 12:35 PM CST
- Where
- Santa Rosa County, 2.25 mi WNW of Woodlawn Beach to 1.89 mi WNW of Woodlawn Beach
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 30.396, -87.033
Heavy rain caused a vehicle to be partially submerged near the community life center.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Winter Storm in California, March 28 to 30, 20141 death · 2 injured · EF0 · 4 events
- Hail and Damaging Winds in Texas, March 28, 2014$310,000 · 4.25 in hail · 48 events
- Flash Flooding and Hail in Mississippi, March 28, 2014$851,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Texas, March 28, 2014$202,000 · 2.75 in hail · 31 events
- Hail and Damaging Winds in Louisiana, March 28, 2014$250,000 · 2 in hail · 25 events
- Hail and Damaging Winds in Louisiana, March 28, 2014$295,000 · 1.25 in hail · 12 events
- Flash Flooding and Hail in Arkansas, March 28, 2014$231,000 · 2 in hail · 16 events
- Tornado and Hail in Louisiana, March 28, 2014$107,000 · EF1 · 7 events
- Hail and Damaging Winds in Arkansas, March 28, 2014$80,000 · 2.25 in hail · 18 events
- Strong Wind in Georgia, March 28, 2014$60,000 · 1 event
- Hail in Texas, March 28, 20141.75 in hail · 35 events
- Hail and Damaging Wind in Texas, March 28, 2014$16,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509258, 509248, 509208, 509209, 509238, 509239, 509240, 509338, 509340, 509246, 509342, 509249, 509339, 509343, 509337.